Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Charleston, SC

March 29, 20096 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 29, 2009, 12:01 AM EDT for 6 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2009, 12:01 AM EDT (04:01 UTC)
Expired
Mar 29, 2009, 12:45 AM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 12:20 AM EDTHAIL 1Pembroke, GAHAIL FELL FOR ABOUT 1 MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 4.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-378 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 290401
SVRCHS
GAC029-031-103-109-179-267-290445-
/O.NEW.KCHS.SV.W.0022.090329T0401Z-090329T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 AM EDT SUN MAR 29 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  EASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  EXTREME EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1245 AM EDT

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTH OF GROVELAND...OR ABOUT 14 MILES SOUTHEAST OF
  CLAXTON...MOVING NORTHEAST AT 70 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PEMBROKE...GROVELAND...
  BAY...LANIER...
  BLITCHTON...STILSON...
  PINEORA...MARLOW...
  GUYTON...SPRINGFIELD...

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL IN 
GLENNVILLE IN TATTNALL COUNTY.

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3254 8172 3234 8114 3199 8164 3205 8185
TIME...MOT...LOC 0400Z 224DEG 61KT 3200 8178

$$
3 follow-up statements
000 
WWUS52 KCHS 290418
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 AM EDT SUN MAR 29 2009

GAC109-179-267-290428-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-090329T0445Z/
EVANS GA-TATTNALL GA-LIBERTY GA-
1218 AM EDT SUN MAR 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIBERTY...EXTREME
EAST CENTRAL TATTNALL AND SOUTHEASTERN EVANS COUNTIES HAS BEEN
CANCELLED...

AT 1218 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8160 3238 8126 3213 8160 3219 8171
TIME...MOT...LOC 0418Z 217DEG 58KT 3223 8159

$$

GAC029-031-103-290445-
/O.CON.KCHS.SV.W.0022.000000T0000Z-090329T0445Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-
1218 AM EDT SUN MAR 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHWESTERN BRYAN...SOUTHEASTERN BULLOCH AND WEST CENTRAL
EFFINGHAM COUNTIES...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BAY...OR ABOUT OVER BAY...MOVING NORTHEAST AT 65 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
GUYTON...LEEFIELD...PINEORA...SPRINGFIELD AND STILSON.

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8160 3238 8126 3213 8160 3219 8171
TIME...MOT...LOC 0418Z 217DEG 58KT 3223 8159

$$
000 
WWUS52 KCHS 290429
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 AM EDT SUN MAR 29 2009

GAC029-290438-
/O.CAN.KCHS.SV.W.0022.000000T0000Z-090329T0445Z/
BRYAN GA-
1228 AM EDT SUN MAR 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN COUNTY HAS
BEEN CANCELLED...

AT 1227 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8149 3228 8162 3250 8160 3238 8126
TIME...MOT...LOC 0428Z 217DEG 58KT 3236 8147

$$

GAC031-103-290445-
/O.CON.KCHS.SV.W.0022.000000T0000Z-090329T0445Z/
EFFINGHAM GA-BULLOCH GA-
1228 AM EDT SUN MAR 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EAST CENTRAL BULLOCH AND WEST CENTRAL EFFINGHAM COUNTIES...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUBERT...OR ABOUT 7 MILES NORTHEAST OF BAY...MOVING
NORTHEAST AT 65 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
GUYTON...SPRINGFIELD AND STILSON.

HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN PEMBROKE 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8149 3228 8162 3250 8160 3238 8126
TIME...MOT...LOC 0428Z 217DEG 58KT 3236 8147

$$
000 
WWUS52 KCHS 290441
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 AM EDT SUN MAR 29 2009

GAC031-103-290452-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-090329T0445Z/
EFFINGHAM GA-BULLOCH GA-
1242 AM EDT SUN MAR 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BULLOCH AND WEST
CENTRAL EFFINGHAM COUNTIES WILL EXPIRE AT 1245 AM EDT...

AT 1238 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3222 8149 3228 8162 3250 8160 3238 8126
TIME...MOT...LOC 0442Z 217DEG 58KT 3254 8131

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:36 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 28, 10:36 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT SAT MAR 28 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFFSHORE
LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND
PERSIST THROUGH EARLY TUESDAY. ANOTHER COLD FRONT WILL APPROACH
FROM THE WEST TUESDAY NIGHT AND PUSH THROUGH THE AREA EARLY
WEDNESDAY. THE FRONT WILL SETTLE SOUTH OF THE AREA THEN LIFT
NORTH AS A WARM FRONT LATE THURSDAY...FOLLOWED BY ANOTHER COLD
FRONT EARLY FRIDAY MORNING. HIGH PRESSURE LOOKS TO RETURN FOR
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SURFACE BASED INSTABILITY HAS DECREASED ACROSS THE AREA THIS
HOUR...WHILE WIDESPREAD MODERATE RAIN AND EMBEDDED WEAK
THUNDERSTORMS STILL AFFECT A MAJORITY OF THE FORECAST AREA.
THERE REMAINS A SMALL POTENTIAL FOR ISOLATED STORMS TO PRODUCE
SMALL HAIL AND GUSTY WINDS FOR THE NEXT FEW HOURS...AS A RESULT OF
MID LEVEL LAPSE RATES AND SOME ELEVATED INSTABILITY. HOWEVER FEEL
THAT THE BEST SEVERE POTENTIAL HAS PASSED...AND FLOODING IS NOW
THE MAJOR CONCERN OVERNIGHT.

HAVE UPDATED RAIN CHANCES TO REFLECT TRENDS FOR THE OVERNIGHT AND
EARLY MORNING PERIOD. MAINTAINED CATEGORICAL POPS ABOVE 80
PERCENT...WITH LOWER PROBABILITIES OF THUNDER...FOR AREAS GENERALLY
EAST OF INTERSTATE 95 AND SOUTHEAST OF INTERSTATE 16. HAVE THEN
INDICATED A DECREASING TREND IN POPS FROM SOUTHWEST TO NORTHEAST
AFTER 01Z...AS DEEP LAYER MOISTURE SHIFTS OFFSHORE AHEAD OF THE
APPROACHING COLD FRONT CURRENTLY STRETCHING FROM CENTRAL TENNESSEE
THROUGH CENTRAL ALABAMA.

THE MAIN UPPER LOW WILL SWING INTO THE OHIO VALLEY
OVERNIGHT...WHILE THE COLD FRONT PUSHES THROUGH AROUND DAYBREAK.
BREEZY CONDITIONS WILL LIKELY DEVELOP DURING THE NEXT FEW HOURS AS
THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE COLD FRONT. HAVE MADE
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT
COOLER CONDITIONS THAN INDICATED BY LATEST MODEL RUNS...HOWEVER
FEEL THAT OVERALL LOW TEMPERATURES WILL STILL RANGE FROM THE
UPPER 50S INLAND TO THE LOWER 60S NEAR THE COAST.

LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT
OVERNIGHT...AS WINDS AROUND 20 KT DEVELOP IN ASSOCIATION WITH A
TIGHTENED PRESSURE GRADIENT AND INTENSIFYING LOW LEVEL WINDS AHEAD
OF AN APPROACHING COLD FRONT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SHOULD PUSH THROUGH THE AREA AROUND DAYBREAK SUNDAY.
EXPECT CLEARING AND DRYING...BUT QUITE BREEZY DAY...WITH GUSTS UP TO
AROUND 35 MPH DUE TO A TIGHT PRESSURE GRADIENT AND VERTICAL MIXING
OF STRONG LOW-LEVEL WINDS IN MODEST COLD AIR ADVECTION.

HIGH TEMPERATURES WILL BE IN THE LOWER 70S...WITH RAIN FREE
CONDITIONS ALL AREAS AFTER THE MORNING HOURS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
BROAD BUT WEAK HIGH PRESSURE WILL SLIDE E ACROSS THE AREA SUN NIGHT
THROUGH TUE MORNING...MAKING FOR DRY AND COOLER CONDITIONS ACROSS
THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE W LATE MON INTO
EARLY TUE...HELPING SHIFT THE HIGH OFFSHORE. IN CONJUNCTION WITH THE
APPROACHING FRONT IS A DEEPENING LOW PRES CENTER OVER THE UPPER MISS
RIVER VALLEY...BEING USHERED E BY A DEEPENING AND TILTING UPPER
LEVEL TROUGH OVER THE UPPER CENTRAL CONUS. AS THE UPPER LEVEL
BECOMES FURTHER NEGATIVELY TILTED TUE NIGHT INTO WED MORNING...THIS
WILL SHUNT THE COLD FRONT QUICKLY TOWARD THE COAST BY LATE WED MORNING.
DEEP SW FLOW AHEAD OF THE FRONT ALONG WITH STRONG WIND FIELDS IN THE
MID AND UPPER LEVELS LOOK TO PRODUCE A FEW BANDS OF RAIN/TSTMS IN
THE PREFRONTAL ENVIRONMENT. THUS...HAVE INCREASED POPS TO HIGH END
CHC FOR TUE NIGHT INTO WED MORNING WITH THE PROGRESSION OF THIS
FRONT. THE FRONT WILL SETTLE S OF THE AREA BY MIDDAY WED WHILE HIGH
PRES RETURNS FROM THE SW...ALLOWING FOR MORE TRANQUIL CONDS FOR LATE
WED THROUGH MIDDAY THU.

ANOTHER UPPER LEVEL LOW PRESSURE WAVE LOOKS TO TAKE A SIMILAR TRACK
THROUGH THE CENTRAL PLAINS ON ITS WAY THROUGH THE GREAT LAKES WED
NIGHT THROUGH THU NIGHT...AND LOOKS TO PUSH ANOTHER COLD FRONT
THROUGH THE AREA THU NIGHT INTO FRI MORNING...FOLLOWED BY HIGH PRES
FOR THE START OF NEXT WEEKEND. LESS CONFIDENCE DUE TO MORE MODEL
DIVERGENCE THIS FAR OUT LEADS TO ONLY 20/30 POPS FOR THE END OF THE
WEEK.

TEMPS WILL HAVE LITTLE VARIATION THROUGH THE WEEK WITH THE RAPID
PROGRESSION OF LOW PRESSURE SYSTEMS THROUGH THE AREA. TEMPS
GENERALLY WILL REMAIN NEAR CLIMATOLOGICAL NORMS.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
HAVE INCLUDED A BRIEF PERIOD OF LLWS AT THE START OF THE 29/00Z
TAFS...AS THE KCHS RAOB INDICATED 31038KT WINDS AT 1 KFT WITH
RELATIVELY LIGHT SFC WINDS. BY 06Z...SFC WINDS WILL INCREASE FROM
THE SW WHILE UPPER LEVEL WINDS BACK MORE TO SW...REDUCING THE LLWS
INFLUENCE TO A MORE LOW LEVEL TURBULENCE EFFECT.

DEEP STRONG CONVECTION HAS PUSHED OFFSHORE BUT WITH THE COLD
FRONT STILL OVER ALABAMA AND DEEP MOISTURE IN PLACE ACROSS COASTAL
SC AND GA...WIDESPREAD MODERATE RAIN WITH OCCASIONAL LIGHTNING
STRIKES AND POCKETS OF HEAVY RAIN WILL CONTINUE ACROSS THE AREA
THROUGH 29/03Z. BY MIDNIGHT...THE RAIN SHOULD BE OFFSHORE BUT
DECOUPLING BETWEEN STRONG 1 KFT WINDS AND WEAKER SFC WINDS WILL
ALLOW FOR CIGS DROPPING TO LOW MVFR OR SOLID IFR LEVELS THROUGH
DAYBREAK. AS DRIER AIR MOVES INTO THE AREA BY DAYBREAK...THE LOW
CLOUDS WILL BREAK UP MAKING FOR VFR CONDS THROUGH THE DAY TMRW.

THE MAIN CONCERN FOR TMRW TURNS TO WINDS. THE FRONT WILL BE
OFFSHORE BY DAYBREAK...FOLLOWED BY STRONG SUBSIDENCE AND A DEEP
DRY NW FLOW. A STRONG PRESSURE GRADIENT WITH HIGH PRESSURE QUICKLY
COMING IN BEHIND THE FRONT WILL INCREASE SUSTAINED WINDS TO THE
15-20KT RANGE WITH GUSTS UP TO 30 KT. WINDS WILL THEN SETTLE DOWN
LATE TMRW EVENING.

EXTENDED AVIATION OUTLOOK...HIGH PRESSURE RETURNS SUN NIGHT
THROUGH EARLY TUE...ALLOWING VFR CONDITIONS TO PREVAIL. ANOTHER
COLD FRONT WILL MOVE THROUGH THE AREA WED...BRINGING POSSIBLY
MVFR/IFR CONDITIONS WITHIN SHOWERS/THUNDERSTORMS TUE NIGHT INTO
WED MORNING.

&&

.MARINE...
TONIGHT...ALTHOUGH WIND SPEEDS AND DIRECTIONS ARE CURRENTLY A BIT
VARIABLE...EXPECT WINDS TO VEER SOLID SW AND BEGIN TO SURGE AS A
COLD FRONT APPROACHES FROM THE WEST. EXPECT SOLID SCA CONDS FOR
ALL WATERS...WITH GALE FORCE WINDS A GOOD BET ACROSS THE WARMER GA
WATERS BEYOND 40 NM FROM SHORE. MAY NEED TO EVENTUALLY EXTEND THE
SCA FOR THE GA NEARSHORE WATERS A BIT LONGER...BUT WILL RE-EVALUATE
THIS LATER.

SHOWERS WITH EMBEDDED WEAK THUNDERSTORMS WILL CONTINUE TO MOVE
OVER THE COASTAL WATERS OVERNIGHT INTO SUNDAY MORNING.

SUNDAY...SLOWLY IMPROVING CONDITIONS SUN BEHIND THE COLD FRONT...WITH
THE SCA COMING DOWN ACROSS THE SRN SC NEARSHORE WATERS BY AFTERNOON. HAVE
EXTENDED THE SCA FOR CHS HARBOR THROUGH THE AFTERNOON AS GREAT
MIXING IS EXPECTED THROUGH THE DAY.

SUNDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL MOVE THROUGH
THE WATERS SUN NIGHT THROUGH TUE MORNING...MAKING FOR FAIRLY
BENIGN CONDITIONS. ANOTHER COLD FRONT WILL APPROACH THE WATERS
FROM THE W TUE AND PUSH THROUGH THE MARINE AREA TUE NIGHT INTO WED
MORNING WHICH WILL LEAD TO DETERIORATING CONDITIONS ACROSS TE
WATERS...INCLUDING LIKELY SCA HEADLINES AND POSSIBLE GALE
HEADLINES DEPENDING ON THE STRENGTH OF THE SYSTEM. THIS FRONT WILL
PUSH OFFSHORE WED...MAKING FOR A RETURN OF HIGH PRES LATE WED INTO
THU AND MORE BENIGN CONDITIONS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT SUNDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR AMZ354.
     GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ330.

&&
Hazardous weather outlook, Mar 28, 8:21 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT SAT MAR 28 2009

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-
047>051-291030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
821 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON
SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM
DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-291030-
BERKELEY-
821 PM EDT SAT MAR 28 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT SUNDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON
SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM
DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-291030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
821 PM EDT SAT MAR 28 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON
SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM
DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 28, 6:51 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT SAT MAR 28 2009

SCZ045-050-282315-
BERKELEY-CHARLESTON-
651 PM EDT SAT MAR 28 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND EAST
CENTRAL BERKELEY COUNTIES THROUGH 715 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR GERMANTOWN...OR
ABOUT 9 MILES NORTH OF MCCLELLANVILLE...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND WILL BE IMPACTED THROUGH 715 PM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
Local storm report, Mar 28, 9:02 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     HINESVILLE              31.85N 81.60W
03/28/2009                   LIBERTY            GA   LAW ENFORCEMENT

            POWER LINES DOWN IN HINESVILLLE. TIME ESTIMATED FROM
            RADAR.

&&

VB
Local storm report, Mar 28, 10:07 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FLASH FLOOD      HINESVILLE              31.85N 81.60W
03/28/2009                   LIBERTY            GA   LAW ENFORCEMENT

            1 TO 11/2 FEET OF WATER OVER THE ROAD AT CHEROKEE CIRCLE
            AND HIGHWAY 84.

&&

VB
Special weather statement, Mar 28, 10:33 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1033 PM EDT SAT MAR 28 2009

SCZ040-042-043-290300-
ALLENDALE-HAMPTON-INLAND COLLETON-
1033 PM EDT SAT MAR 28 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON...NORTH
CENTRAL HAMPTON AND SOUTHEASTERN ALLENDALE COUNTIES THROUGH 1100 PM
EDT...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO A HALF INCH.
THIS STORM WAS LOCATED 7 MILES WEST OF LURAY...OR ABOUT 14 MILES
SOUTH OF ALLENDALE...MOVING NORTHEAST AT 55 MPH.

AREAS IN AND AROUND ASHTON...BARTON...BRUNSON...COLLETON...
CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...LODGE...LURAY...MILEY...
PADGETTS...RUFFIN...SMOAKS AND WILLIAMS WILL BE IMPACTED THROUGH 1100
PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Mar 28, 11:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      LUDOWICI                31.71N 81.74W
03/28/2009                   LONG               GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HIGH WATER OVER SIMMONS MILL
            POND ROAD. HIGHWAY DEPARTMENT PLACED HIGH WATER SIGNS ON
            THE ROAD.

&&
Local storm report, Mar 28, 11:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1159 PM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 PM     HAIL             GLENNVILLE              31.94N 81.93W
03/28/2009  E0.88 INCH       TATTNALL           GA   COUNTY OFFICIAL

&&

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:03 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Candler, Chatham, Effingham, Evans and 5 more3 hr
Mar 28, 8:31 PM EDTSpecial Marine WarningCHS29 min
Mar 28, 9:12 PM EDTFlash Flood WarningCHSBryan, Liberty, Long, Tattnall3 hr
Mar 28, 11:03 PM EDTSpecial Marine WarningCHS68 min
Mar 28, 11:43 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall30 min
Mar 29, 12:33 AM EDTAreal Flood AdvisoryCHSMcIntosh87 min
Mar 29, 1:24 AM EDTSpecial Marine WarningCHS66 min
Mar 29, 2:10 AM EDTSpecial Marine WarningCHS95 min
Mar 29, 2:32 AM EDTSpecial Marine WarningCHS88 min
Mar 29, 3:10 AM EDTSpecial Marine WarningCHS89 min
Mar 29, 5:20 AM EDTSpecial Marine WarningCHS55 min
Mar 29, 6:13 AM EDTSpecial Marine WarningCHS72 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.